Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Nashville, TN

April 27, 20164 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 27, 2016, 7:32 PM CDT for 4 counties in Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2016, 7:32 PM CDT (00:32 UTC)
Expired
Apr 27, 2016, 8:00 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cannon County, TN, Coffee County, TN, Grundy County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 7:35 PM CDTTSTM WND DMG3 Nw Manchester, TNLARGE TREE LIMB SNAPPED ON BASHAW CREEK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

266 
WUUS54 KOHX 280032
SVROHX
TNC015-031-061-177-280100-
/O.NEW.KOHX.SV.W.0022.160428T0032Z-160428T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WARREN COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN CANNON COUNTY IN MIDDLE TENNESSEE...
  COFFEE COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 800 PM CDT

* AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MANCHESTER...
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MCMINNVILLE...MANCHESTER...ALTAMONT...MORRISON...CENTERTOWN...VIOLA...
  SUMMITVILLE...HILLSBORO AND ARNOLD AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3534 8602 3534 8603 3535 8608 3546 8622
      3582 8600 3554 8561 3533 8602
TIME...MOT...LOC 0031Z 224DEG 41KT 3545 8606 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER
1 follow-up statement
734 
WWUS54 KOHX 280044
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
744 PM CDT WED APR 27 2016

TNC015-031-061-177-280100-
/O.CON.KOHX.SV.W.0022.000000T0000Z-160428T0100Z/
WARREN TN-CANNON TN-COFFEE TN-GRUNDY TN-
744 PM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN WARREN...SOUTHEASTERN CANNON...NORTHEASTERN COFFEE
AND NORTHWESTERN GRUNDY COUNTIES...

AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF MCMINNVILLE...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...MEDIA REPORTS INDICATE AT 713 PM...A TREE WAS BLOWN DOWN
         ONTO A CAR NORTH OF TULLAHOMA.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...MANCHESTER...ALTAMONT...MORRISON...CENTERTOWN...VIOLA AND
SUMMITVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3582 8600 3554 8561 3539 8591 3555 8617
TIME...MOT...LOC 0042Z 226DEG 35KT 3558 8590 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:36 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 27, 6:36 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CDT WED APR 27 2016

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

UPDATING THE FORECAST TO REMOVE AFTERNOON WORDING AND TO ADJUST
THE NEAR TERM WITH THE CURRENT RADAR. SHOWERS AND STORMS WILL
CONTINUE FROM ALONG AND JUST WEST OF I-65 THROUGH THE EASTERN CWA
THROUGH THE REST OF THE EVENING HOURS. A FEW STRONG STORMS MAY BE
POSSIBLE.

UPDATE OUT SHORTLY.

&&

.AVIATION...
00Z TAF DISCUSSION.

A LINE OF CONVECTION STRETCHING FROM CLARKSVILLE DOWN ALONG
INTERSTATE 65 INTO FAR NORTHERN ALABAMA WILL CONTINUE TO ADVANCE
EASTWARD OVER THE NEXT SEVERAL HOURS AND BE ALONG THE PLATEAU BY
03Z. STILL COULD SEE ISOLATED SHOWERS/TSTORMS REDEVELOP TO OUR
WEST AS WE GO THROUGH THE EVENING AS COLD FRONT IS STILL WELL WEST
OF THE MISSISSIPPI RIVER.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........01/BOYD
LONG TERM..................17
Hazardous weather outlook, Apr 27, 9:44 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
944 AM CDT WED APR 27 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-281000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
944 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING MAINLY FOR LOCATIONS APPROACHING THE TENNESSEE RIVER
VALLEY REGION...GENERALLY FOR LOCATIONS ALONG AND WEST OF A CLARKSVILLE
TO WAYNESBORO LINE. DAMAGING WIND GUSTS OF UP TO AROUND 65 MPH AND
HAIL DIAMETERS UP TO AROUND THE SIZE OF QUARTERS WILL BE THE MAIN
THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL ROUNDS OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAN
BE EXPECTED ON SATURDAY AND SUNDAY WITH GUSTY WINDS AND HAIL BEING
THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH
STRUCTURAL DAMAGE
TREES OR POWER LINE DOWN

31

In the hours before

Local storm report, Apr 27, 6:42 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 SE CLARKSVILLE        36.55N  87.33W
04/27/2016                   MONTGOMERY         TN   911 CALL CENTER

            TREE DOWN ON ELDER STREET IN CLARKSVILLE.

&&

EVENT NUMBER OHX1600405

MR3
Special weather statement, Apr 27, 6:46 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT WED APR 27 2016

TNZ062-075-280045-
BEDFORD TN-RUTHERFORD TN-
646 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD AND BEDFORD COUNTIES
UNTIL 745 PM CDT...

AT 646 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM LA VERGNE TO NEAR PETERSBURG. MOVEMENT WAS EAST
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...SHELBYVILLE...SMYRNA...LA VERGNE...WALTERHILL...WARTRACE...
EAGLEVILLE...BELL BUCKLE...NORMANDY...CHRISTIANA...UNIONVILLE...RAUS...
FOSTERVILLE...READYVILLE...MILTON...ROCKVALE...LASCASSAS...DEASON AND
ROVER.

LAT...LON 3536 8649 3537 8662 3546 8667 3569 8664
      3572 8670 3579 8666 3579 8661 3601 8661
      3608 8653 3606 8653 3610 8652 3598 8631
      3596 8616 3592 8614 3571 8621 3569 8625
      3541 8625 3532 8642
TIME...MOT...LOC 2346Z 263DEG 19KT 3600 8657 3536 8659

SHAMBURGER
Local storm report, Apr 27, 6:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     4 SSE PALMYRA           36.39N  87.46W
04/27/2016                   MONTGOMERY         TN   911 CALL CENTER

            TREE DOWN IN ROAD AT JIM KIM RD AND HIGHWAY 13.

&&

EVENT NUMBER OHX1600406

MR3
Local storm report, Apr 27, 7:01 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
701 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     6 NW JOELTON            36.37N  86.95W
04/27/2016                   CHEATHAM           TN   TWITTER

            TSPOTTER TWITTER REPORT SHOWED TREE SNAPPED AND IN ROAD
            ON RIDGE CIRCLE NEAR OLD GAME FARM RD.

&&

EVENT NUMBER OHX1600407

MR3
Special weather statement, Apr 27, 7:11 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT WED APR 27 2016

TNZ077-280100-
COFFEE TN-
711 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 800 PM CDT...

AT 711 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TULLAHOMA...OR 9 MILES SOUTHWEST OF MANCHESTER...MOVING NORTHEAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...TULLAHOMA...SUMMITVILLE...HILLSBORO...BEECHGROVE...ARNOLD AFB
AND WOODS RESERVOIR.

LAT...LON 3531 8600 3534 8603 3536 8615 3534 8626
      3535 8625 3535 8624 3537 8628 3538 8625
      3539 8628 3545 8624 3569 8625 3571 8622
      3565 8609 3566 8599 3557 8595 3554 8588
      3542 8589 3537 8587 3529 8591
TIME...MOT...LOC 0011Z 242DEG 34KT 3538 8620

SHAMBURGER
Special weather statement, Apr 27, 7:15 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT WED APR 27 2016

TNZ008-009-028>030-280115-
TROUSDALE TN-SUMNER TN-MACON TN-SMITH TN-WILSON TN-
715 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...EASTERN SUMNER...MACON...
WILSON AND TROUSDALE COUNTIES UNTIL 815 PM CDT...

AT 715 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM WESTMORELAND TO WALTERHILL. MOVEMENT WAS
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...LAFAYETTE...CARTHAGE...HARTSVILLE...HENDERSONVILLE...
MOUNT JULIET...WESTMORELAND...WATERTOWN...GORDONSVILLE...RED BOILING
SPRINGS...BELINDA CITY...RURAL HILL...HICKMAN...SOUTH CARTHAGE...DICKERSON
CHAPEL RECREATION AREA...BLEDSOE CREEK STATE PARK...DIXON SPRINGS...
CEDARS OF LEBANON STATE PARK AND TUCKERS CROSSROADS.

LAT...LON 3662 8579 3629 8585 3625 8582 3624 8578
      3621 8581 3617 8579 3609 8587 3612 8591
      3610 8592 3611 8596 3609 8606 3596 8602
      3598 8631 3604 8639 3603 8640 3611 8653
      3614 8653 3614 8656 3625 8659 3665 8642
TIME...MOT...LOC 0015Z 243DEG 23KT 3663 8636 3606 8639

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:11 PM CDTSpecial Weather StatementOHXCoffee49 min
Apr 27, 7:15 PM CDTSpecial Weather StatementOHXMacon, Smith, Sumner, Trousdale, Wilson60 min
Apr 27, 7:57 PM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren, White33 min
Apr 27, 8:07 PM CDTSevere Thunderstorm WarningOHXGrundy, Van Buren, Warren23 min
Apr 27, 8:27 PM CDTSevere Thunderstorm WarningOHXVan Buren33 min
Apr 27, 8:44 PM CDTSpecial Weather StatementOHXCumberland, Putnam, White61 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.